Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 47, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 19, 2002, 6:22 AM CDT for Lafayette County, Missouri. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2002, 6:22 AM CDT (11:22 UTC)
- Expired
- Apr 19, 2002, 7:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Lafayette County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 6:56 AM CDT | Thunderstorm Wind 61 E | Alma, MO | Poles and power lines down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 5:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 11.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 159 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 2584 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 191122 SVRMCI MOC107-191200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 621 AM CDT FRI APR 19 2002 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFAYETTE COUNTY IN WEST CENTRAL MISSOURI * UNTIL 700 AM CDT * AT 619 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL TO THE SIZE OF NICKELS...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OAK GROVE...OR 26 MILES EAST OF KANSAS CITY...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ODESSA...WELLINGTON BY 630 AM CDT. MAYVIEW BY 640 AM CDT. HIGGINSVILLE BY 645 AM CDT. CONCORDIA BY 655 AM CDT. ALMA BY 700 AM CDT. THE TOWNS OF AULLVILLE AND CORDER ARE ALSO IN THE PATH OF THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3913 9409 3892 9410 3895 9353 3920 9354 DB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 1:25 AM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, Apr 19, 1:25 AM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 125 AM CDT FRI APR 19 2002 UPDATED ZONES TO REFLECT REMOVAL OF WATCH. WILL MAINTAIN THREAT OF THUNDERSTORMS TONIGHT FOR ALL BUT EXTREME NORTHWEST MISSOURI AS STRONG COLD FRONT MOVES SOUTHEAST. DB .EAX... KS...NONE MO...NONE
In the hours before
Local storm report, Apr 19, 5:51 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
551 AM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 AM OVERLAND PARK KS 1 INCH HAIL
04/18/02 JOHNSON ANTIOCH AND 159TH ST.
REPORTED BY MEDIA.
0535 AM OVERLAND PARK KS 1 INCH HAIL
04/18/02 JOHNSON 144TH AND SWITZER.
REPORTED BY MEDIA.Local storm report, Apr 19, 6:00 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
600 AM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0547 AM BELTON MO WIND DAMAGE
04/19/02 CASS REPORTED BY EMERGENCY
MANAGEMENT.
0550 AM BELTON MO .88 INCH HAIL
04/19/02 CASS REPORTED BY EMERGENCY
MANAGEMENT.
0550 AM BELTON MO 60 MPH WIND
04/19/02 CASS REPORTED BY STORM
SPOTTER.Special weather statement, Apr 19, 6:00 AM CDT, 22 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-191800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT FRI APR 19 2002 * HAZARDS EXPECTED - SCATTERED SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND HAIL UP TO GOLFBALL SIZE. AREAS THREATENED INCLUDE LOCATIONS IN SEVERE THUNDERSTORM WATCH NUMBER 122...GENERALLY ALONG AND SOUTH OF THE MISSOURI RIVER. ONGOING THUNDERSTORMS THIS MORNING WILL CONTINUE TO PRODUCE SEVERE WEATHER...WITH THE MAIN THREATS LARGE HAIL AND DAMAGING WINDS. THESE STORMS WILL MOVE QUICKLY ACROSS THE AREA...WITH THE SEVERE THREAT ENDING BY THIS AFTERNOON. * SPOTTER ACTIVATION - ACTIVATION WILL BE NEEDED ACROSS LOCATIONS IN THE WATCH AREA...MAINLY THROUGH THE MORNING. DISCUSSION: A STRONG COLD FRONT MOVING ACROSS THE AREA WILL CONTINUE TO PRODUCE STRONG TO SEVERE THUNDERSTORMS. AS THIS FRONT EXITS...SO WILL THE SEVERE THREAT. COLDER TEMPERATURES ARE EXPECTED BEHIND THE FRONT. RAIN AND THUNDERSTORMS ARE EXPECTED AGAIN BY MID WEEK...BUT AT THIS TIME SEVERE WEATHER IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR AT HTTP://WEATHER.GOV. LVQ
Local storm report, Apr 19, 6:03 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
603 AM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0550 AM RAYTOWN MO 60 MPH TSTM GUST
04/18/02 JACKSON REPORTED BY COOPERATIVE
OBSERVER.
0550 AM RAYTOWN MO .88 INCH HAIL
04/18/02 JACKSON REPORTED BY COOPERATIVE
OBSERVER.Local storm report, Apr 19, 6:06 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
606 AM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0558 AM BELTON MO .75 INCH HAIL
04/19/02 CASS REPORTED BY STORM
SPOTTER.Local storm report, Apr 19, 6:15 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
615 AM CDT FRI APR 19 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 AM 1 N PLEASANT HILL MO 60 MPH TSTM GUST
04/19/02 CASS REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0610 AM LEES SUMMIT MO .75 INCH HAIL
04/19/02 JACKSON REPORTED BY FIRE AND
RESCUE.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:17 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 28 min |
| Apr 18, 7:25 PM CDT | Severe Thunderstorm Warning | EAX | Gentry | 65 min |
| Apr 18, 7:37 PM CDT | Severe Thunderstorm Warning | EAX | Harrison | 53 min |
| Apr 18, 7:48 PM CDT | Severe Thunderstorm Warning | EAX | Worth | 57 min |
| Apr 18, 8:00 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 45 min |
| Apr 18, 8:08 PM CDT | Severe Thunderstorm Warning | EAX | Holt | 37 min |
| Apr 18, 8:32 PM CDT | Severe Thunderstorm Warning | EAX | Harrison | 58 min |
| Apr 18, 9:00 PM CDT | Severe Thunderstorm Warning | EAX | Mercer | 60 min |
| Apr 18, 9:08 PM CDT | Severe Thunderstorm Warning | EAX | Gentry | 37 min |
| Apr 18, 9:30 PM CDT | Severe Thunderstorm Warning | EAX | Harrison | 60 min |
| Apr 18, 9:55 PM CDT | Severe Thunderstorm Warning | EAX | Grundy | 65 min |
| Apr 19, 4:52 AM CDT | Severe Thunderstorm Warning | EAX | Platte | 38 min |
| Apr 19, 5:30 AM CDT | Severe Thunderstorm Warning | EAX | Jackson | 45 min |
| Apr 19, 5:48 AM CDT | Severe Thunderstorm Warning | EAX | Cass | 57 min |
| Apr 19, 6:17 AM CDT | Severe Thunderstorm Warning | EAX | Johnson | 43 min |
| Apr 19, 6:52 AM CDT | Severe Thunderstorm Warning | EAX | Saline | 53 min |
| Apr 19, 7:46 AM CDT | Severe Thunderstorm Warning | EAX | Howard, Saline | 59 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.